MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA SEAL

INTUITIVE SURGICAL, INC NONE; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass surgical procedure, the customer was putting the camera in when they saw a piece of the blue cannula seal had fallen into the patient.The customer retrieved the fragment with a backup instrument.The fragment did not fall into the patient during an instrument tip/accessory collision.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: all fragments were retrieved.No other pieces were observed to fall into the patient and no pieces were noticed throughout the duration of the procedure.There was no additional surgical procedure required to remove the fragment and there was no post-operative tests like an x-ray or ultrasound performed to check for remaining fragments.The surgeon felt that the fragment broke from the cannula seal, but the customer was unable to find a similar part on an unaltered seal.The fragment was noticed as soon as the camera was introduced into the abdomen.The cannula seal was inspected visually prior to start of procedure and had no damage noted.The surgical staff did not feel any resistance upon removal of the instrument through the cannula and did not notice any damage to the cannula after the event occurred.There was no patient injury and the patient had not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The procedure was completed robotically.
 
Additional Manufacturer Narrative
Based on the claim against the product noting a fragment fell, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cannula seal accessory was analyzed and failure analysis investigation did not replicate nor confirm the customer reported complaint.The piece of blue seal mentioned in complaint was not returned with rma.No product issue was identified and the visual inspection could not identify any missing pieces of blue seal.

Brand Name
NONE
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17065176
Report Number2955842-2023-15662
Device Sequence Number6739062
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)M16221201
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberM16221201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age55 YR
Patient SexMale
Patient Weight87 KG